Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 6, 2007, 4:47 PM CDT for 4 counties in Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 4:47 PM CDT (21:47 UTC)
- Expired
- May 6, 2007, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:55 PM CDT | FUNNEL CLOUD | 3 S Blackwell, TX | |
| May 6, 5:10 PM CDT | TORNADO | 5 E Robert Lee, TX | POSSIBLE TORNADO. |
| May 6, 5:15 PM CDT | HAIL 1.75 | 2 E Robert Lee, TX | NICKEL TO GOLFBALL SIZE HAIL |
| May 6, 5:55 PM CDT | HAIL 0.75 | Robert Lee, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 062150 TORSJT TXC081-353-399-441-062245- /O.NEW.KSJT.TO.W.0052.070506T2147Z-070506T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 447 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN NOLAN COUNTY IN NORTHWEST TEXAS... SOUTHWESTERN TAYLOR COUNTY IN NORTH CENTRAL TEXAS... EASTERN COKE COUNTY IN SOUTHWEST TEXAS... NORTHWESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS... * UNTIL 545 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST OF BLACKWELL...MOVING EAST AT 5 MPH. ALSO...STORM SPOTTERS INDICATED A WALL CLOUD WITH STRONG ROTATION NEAR BLACKWELL. ALSO...THIS STORM IS SLOWLY BUILDING TO THE SOUTH ACROSS EASTERN COKE COUNTY. * THE TORNADO IS EXPECTED TO BE NEAR... BLACKWELL BY 505 PM CDT... BRONTE BY 510 PM CDT... THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 520 PM CDT... WILMETH...US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION...WINGATE AND HYLTON BY 545 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN TEXAS. LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045 $$
3 follow-up statements
000 WWUS54 KSJT 062157 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 456 PM CDT SUN MAY 6 2007 TXC081-353-399-441-062245- /O.CON.KSJT.TO.W.0052.000000T0000Z-070506T2245Z/ NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX- 456 PM CDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHWESTERN RUNNELS...EASTERN COKE...SOUTHWESTERN TAYLOR AND SOUTHEASTERN NOLAN COUNTIES... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROBERT LEE... MOVING EAST AT 5 MPH. THE TORNADO WILL BE NEAR... BRONTE BY 535 PM CDT... MAVERICK AND NORTON BY 545 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045 $$
000 WWUS54 KSJT 062211 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 509 PM CDT SUN MAY 6 2007 TXC081-353-399-441-062245- /O.CON.KSJT.TO.W.0052.000000T0000Z-070506T2245Z/ NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX- 509 PM CDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHWESTERN RUNNELS...EASTERN COKE...SOUTHWESTERN TAYLOR AND SOUTHEASTERN NOLAN COUNTIES... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROBERT LEE...MOVING EAST AT 5 MPH. ALSO...THIS SEVERE STORM WAS BUILDING SLOWLY SOUTH ACROSS EASTERN COKE COUNTY. THE TORNADO WILL BE NEAR... BRONTE AND THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 545 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045 $$
000 WWUS54 KSJT 062229 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 527 PM CDT SUN MAY 6 2007 TXC081-353-399-441-062245- /O.CON.KSJT.TO.W.0052.000000T0000Z-070506T2245Z/ NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX- 527 PM CDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHWESTERN RUNNELS...EASTERN COKE...SOUTHWESTERN TAYLOR AND SOUTHEASTERN NOLAN COUNTIES... AT 525 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD WITH ROTATION NEAR BRONTE...OR ABOUT 7 MILES EAST OF ROBERT LEE...MOVING SOUTHEAST AT 5 MPH. A TORNADO MAY FORM AT ANY TIME. THE TORNADO WILL BE NEAR... BRONTE AND MAVERICK BY 545 PM CDT... PERSONS IN BRONTE TAKE COVER NOW LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 3:50 PM CDT, 57 minutes earlier.
Area forecast discussion, May 6, 3:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT SUN MAY 6 2007 .SHORT TERM... FIRST OF ALL...TORNADO WATCH ISSUED EARLIER AND AFTERNOON PRODUCTS WERE SENT WITH THE MENTION OF THE WATCH INCLUDED. WEAK SURFACE LOW HAS HELPED PUSH A WEAK PACIFIC FRONT INTO THE AREA...EXTENDING ROUGHLY FROM CHILDRESS TO SWEETWATER TO SANDERSON. HAVE HAD A FEW SEVERE STORMS ACROSS NOLAN COUNTY...AND THE TOWERING CU CONTINUES TO TRY TO DEVELOP DOWN THE LINE INTO CROCKETT COUNTY...BUT STILL FIGHTING A WEAK CAP AT THIS POINT. STILL SEVERAL HOURS BEFORE MAX HEATING...SO GETTING STORMS TO DEVELOP FURTHER SOUTH STILL LOOKS REASONABLE. FLOW IS GENERALLY TO THE NORTH NORTHEAST SO STORMS WILL NOT COME EAST VERY QUICKLY...BUT STORMS WILL NOT GET INTO THE EASTERN COUNTIES UNTIL WELL INTO THE EVENING...AT THE EARLIEST. BOUNDARY MAY SHIFT A BACK TO THE WEST SOMEWHAT TONIGHT...AND THEN THE BIG QUESTIONS BEGIN. MODELS KEEP THE BOUNDARY JUST TO THE NORTHWEST OF THE AREA INTO MONDAY...AND THEN PUSH INTO WEST CENTRAL TEXAS BY MONDAY NIGHT OR TUESDAY. GIVEN THE HIGH PRECIPITABLE WATER VALUES PRESENT...HEAVY RAINFALL ALONG AND NORTHWEST OF THE BOUNDARY SEEMS A GOOD BET. HOWEVER...IF ENOUGH CONVECTION DEVELOP NORTH OF THE FRONT...BOUNDARY WILL SAG MUCH FARTHER SOUTH THAN THE MODELS INDICATE. WITH THIS MIND...WILL CONTINUE TO INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL AND WILL CONTINUE THE SPS. .LONG TERM... SYSTEM FINALLY GETS OUT BY WEDNESDAY NIGHT OR THURSDAY MORNING. WILL DISCOUNT THE KINDA ODD MCS THE GFS DEVELOPS FRIDAY AND FRIDAY NIGHT JUST TO THE EAST OF MY AREA FOR NOW AND CONTINUE TO MONITOR FOR CONTINUITY. OTHERWISE...LOOKS DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 79 64 80 / 50 60 60 50 SAN ANGELO 65 81 65 82 / 40 60 60 40 JUNCTION 72 84 68 81 / 30 30 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 6, 1:25 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 125 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING FOR THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 6, 11:25 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1125 AM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 549 AM CDT SUN MAY 6 2007 ...HEAVY RAIN THREAT...AND THE POSSIBILITY OF SEVERE WEATHER ...CONTINUES ACROSS WEST CENTRAL TEXAS THROUGH WEDNESDAY... A PERSISTENT UPPER-LEVEL STORM SYSTEM WILL REMAIN ALMOST STATIONARY OVER THE SOUTHWESTERN UNITED STATES DURING THE NEXT SEVERAL DAYS. THIS SYSTEM...INTERACTING WITH SURFACE BOUNDARIES ...MAY INITIATE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY...WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE THROUGH MID WEEK. ANY OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY RAINFALL. HOWEVER...THE MOST LIKELY TIME FRAME FOR THE HEAVIER RAINFALL WILL PROBABLY START ON MONDAY...AND CONTINUE THROUGH WEDNESDAY MORNING. BY THE TIME THE SYSTEM FINALLY PUSHES AWAY FROM THE AREA...SOME LOCATIONS OF WEST CENTRAL TEXAS MAY SEE RAINFALL TOTALS IN EXCESS OF 3 INCHES. THE HEAVIER RAINFALL WILL LIKELY FOCUS ALONG THE SURFACE BOUNDARIES...BUT GIVEN THE UNCERTAINTY ON WHERE THESE BOUNDARIES WILL END UP ON MONDAY AND TUESDAY...IT REMAINS UNKNOWN ON WHAT PORTIONS OF WEST CENTRAL TEXAS MAY END UP SEEING THE HIGHER TOTALS. DESPITE THE DRY CONDITIONS OF THE LAST FEW DAYS...AREA SOILS REMAIN WET AND NEARLY SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO PRODUCE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION TO THE HEAVY RAINFALL...SEVERE THUNDERSTORMS MAY DEVELOP ACROSS WEST CENTRAL TEXAS THROUGH MID WEEK. EXPECT THE MAIN THREATS TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. WE STRONGLY ENCOURAGE EVERYONE ACROSS WEST CENTRAL TEXAS TO CLOSELY MONITOR LOCAL TELEVISION STATIONS...RADIO STATIONS...OR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. 07
Special weather statement, May 6, 4:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 421 PM CDT SUN MAY 6 2007 TXZ064-071-072-062215- STERLING TX-TOM GREEN TX-IRION TX- 421 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR STERLING...TOM GREEN AND IRION COUNTIES... AT 418 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES SOUTHWEST OF ARDEN...OR ABOUT 11 MILES NORTHWEST OF MERTZON...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ARDEN BY 455 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 52 min |
| May 6, 2:59 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 6, 3:05 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 49 min |
| May 6, 4:03 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 42 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 26 min |
| May 6, 4:39 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 66 min |
| May 6, 5:08 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 5:38 PM CDT | Tornado Warning | SJT | Coke, Runnels | 52 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 60 min |
| May 6, 6:24 PM CDT | Tornado Warning | SJT | Coke, Runnels | 51 min |
| May 6, 6:42 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 48 min |
| May 6, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.